Alert archive / Ohio / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 56, NWS Pittsburgh, PA

June 12, 2015Beaver County, Lawrence County, Pennsylvania; 4 counties in Ohio; Hancock County, West Virginia

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 12, 2015, 4:59 PM EDT for Beaver County, Lawrence County, Pennsylvania; 4 counties in Ohio; Hancock County, West Virginia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2015, 4:59 PM EDT (20:59 UTC)
Expired
Jun 12, 2015, 5:30 PM EDT
In force
31 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Carroll County, OH, Columbiana County, OH, Jefferson County, OH, Tuscarawas County, OH, Beaver County, PA, Lawrence County, PA, Hancock County, WV

The radar

The Pittsburgh radar (KPBZ), 47 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 1:14 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 9.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2015-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2015-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1545 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:18 AM EDT, 8 hours 41 minutes earlier.

Area forecast discussion, Jun 12, 8:18 AM EDT, 8 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
818 AM EDT FRI JUN 12 2015

.SYNOPSIS...
A COLD FRONT WILL BRING INCREASING SHOWER AND THUNDERSTORM CHANCES
LATER TODAY AND TONIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
WITH 815AM UPDATE...ONLY CHANGE WAS TO INCREASE CLOUD COVER ACROSS
NORTHERN TIER COUNTIES AND NEAR MORGANTOWN...WHILE DECREASING
CLOUD COVER ELSEWHERE.

MAINLY DRY WEATHER IS EXPECTED FOR THE FIRST PART OF THE DAY.
ISOLATED THUNDERSTORMS ARE POSSIBLE BUT WARM AIR ALOFT AND LACK OF
A TRIGGER SHOULD LIMIT THIS POTENTIAL.

A COLD FRONT SHOULD BEGIN TO APPROACH THE AREA BY LATE THIS
AFTERNOON/EARLY EVENING WITH SHOWERS AND THUNDERSTORMS EXPECTED.
INCREASING SHEAR AND PROGGED INSTABILITY SEEM SUFFICIENT TO
MAINTAIN A CHANCE OF SEVERE THUNDERSTORMS NORTH OF A ZZV-PIT-DUJ
LINE...THOUGH PARAMETERS ARE MARGINAL. WEAKER SHEAR AND
DIMINISHING INSTABILITY SOUTH OF THIS LINE SHOULD ALLOW FOR A
WEAKENING TREND IN ANY STORMS AS THEY ADVANCE FURTHER ACROSS THE
REGION THIS EVENING AND OVERNIGHT. DISCOUNTED THE NAM INSTABILITY
VALUES AS IT INITIALIZED TOO HIGH ON SURFACE DEWPOINTS...WITH
ECMWF/GFS SOLUTIONS LOOKING MORE REASONABLE. HIGHS SHOULD CONTINUE
AROUND 10 DEGREES ABOVE AVERAGE.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
THE COLD FRONT IS PROGGED TO CONTINUE A SLOW SOUTHWARD PUSH
THROUGH THE REGION SATURDAY BEFORE STALLING ACROSS SOUTHERN
PA AND WEAKENING. THIS WILL KEEP PERIODIC SHOWER/STORM CHANCES
INTO THE WEEKEND AS IT LIFTS BACK NORTH AGAIN SUNDAY AS THE UPPER
FLOW TURNS SW. ANOTHER SHORTWAVE CROSSING THE NORTHERN PERIPHERY
OF A SOUTHEAST CONUS UPPER HIGH WILL PRECIP CHANCES FOR MONDAY.
ABOVE AVERAGE TEMPERATURES ARE EXPECTED USING THE LATEST GFS MOS
AND SREF NUMBERS.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
THE LONG TERM PERIOD WILL FEATURE PERSISTANT WARMTH...HUMIDITY...AND
PRECIP CHANCES AS THE EASTERN CONUS RIDGE IS CARVED VIA SHORTWAVE
PASSAGE AND FRONTAL ENCROACHMENT. THE ONLY MAJOR CHANGES TO THE
ONGOING PROGNOSIS WAS TO INCREASE POPS TO LIKELY NUMBERS ON MONDAY
NIGHT AND TUESDAY...AND AGAIN ON WEDNESDAY OVER SOUTHEASTERN
COUNTIES GIVEN RECENT CONSISTENCY IN MODEL WORLD FRONTAL
PROGRESSION. QUESTIONABLE SOUTHWARD PROGRESSION...AS PER GFS AND
ECMWF DIFFERENCES...OF THE FRONT REQUIRED CHANCE POP MAINTENANCE
FOR THE REMAINDER OF THE PERIOD.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
OTHER THAN PREDAWN FOG...WHICH WAS IFR FORECAST AT FKL AND DUJ
WHERE RAIN OCCURRED...VFR CONDITIONS WILL PREDOMINATE UNTIL THE
APPROACH OF A COLD FRONT THIS EVENING. SOUTH TO SOUTHWEST WIND IS
EXPECTED TO DEVELOP IN ADVANCE OF THAT FEATURE TODAY...WITH GUSTS
TO 20 TO 25 KT AS MIXING DEEPENS. CONDITION DETERIORATION CAN BE
ANTICIPATED THIS EVENING WITH IFR VISIBILITY IN THUNDERSTORMS.

.OUTLOOK.../FRIDAY NIGHT THROUGH TUESDAY/...
RESTRICTION CHANCES WILL INCREASE AS A COLD FRONT SLIDES TOWARD
THE REGION ON MONDAY NIGHT.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 12, 1:25 PM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
125 PM EDT FRI JUN 12 2015

MDZ001-PAZ008-009-014>016-021>023-029-031-073>076-WVZ012-021>023-041-
131730-
GARRETT-VENANGO-FOREST-BUTLER-CLARION-JEFFERSON PA-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
125 PM EDT FRI JUN 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EVENING. ALTHOUGH HAIL UP TO ONE INCH WILL BE
POSSIBLE...DAMAGING WINDS WILL BE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ039>041-048>050-057>059-068-069-PAZ007-013-020-WVZ001>004-131730-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-LAWRENCE-BEAVER-
HANCOCK-BROOKE-OHIO-MARSHALL-
125 PM EDT FRI JUN 12 2015

...SEVERE THUNDERSTORM WATCH 290 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 12, 3:29 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
329 PM EDT FRI JUN 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     DENTON                  40.83N  79.18W
06/11/2015                   INDIANA            PA   NWS STORM SURVEY

            NWS STORM SURVEY INDICATED AN ENHANCED AREA OF
            SCATTERED TREE AND LIMB DAMAGE BETWEEN BARNARD AND
            DENTON. WIND SPEEDS ESTIMATED AT 70 MPH.

&&

EVENT NUMBER PBZ1501772

BOOKBINDER
Special weather statement, Jun 12, 4:14 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
414 PM EDT FRI JUN 12 2015

OHZ039-048-057-058-122100-
MUSKINGUM-GUERNSEY-COSHOCTON-TUSCARAWAS-
414 PM EDT FRI JUN 12 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MUSKINGUM...
COSHOCTON...WESTERN GUERNSEY AND TUSCARAWAS COUNTIES...

AT 413 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SHREVE TO 9 MILES NORTH OF DRESDEN TO HARBOR
HILLS...AND MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
ZANESVILLE...NEW PHILADELPHIA...DOVER...COSHOCTON...CAMBRIDGE...
UHRICHSVILLE...NEWCOMERSTOWN...DENNISON...STRASBURG...NEW CONCORD...
WEST LAFAYETTE...SUGARCREEK...SOUTH ZANESVILLE...NORTH ZANESVILLE...
DRESDEN...FRAZEYSBURG...GNADENHUTTEN...TUSCARAWAS...BOLIVAR AND
BALTIC.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
  INTERSTATE 70 IN OHIO NEAR MILE MARKER 143...AND BETWEEN MILE
  MARKERS 145 AND 179.
  INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 45 AND 95.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3995 8223 3995 8220 4023 8218 4045 8213
      4044 8168 4063 8167 4067 8146 4065 8132
      4057 8132 4056 8130 4026 8134 3989 8165
      3976 8176 3977 8207 3982 8208 3982 8217
      3991 8216 3991 8223
TIME...MOT...LOC 2013Z 266DEG 41KT 4069 8197 4025 8208 3993 8245

34

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 5:00 PM EDTSpecial Weather StatementPBZForest, Lawrence, Mercer, Venango45 min
Jun 12, 5:22 PM EDTSevere Thunderstorm WarningPBZButler, Lawrence, Mercer, Venango23 min
Jun 12, 5:30 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Butler, Lawrence, Washington30 min
Jun 12, 5:35 PM EDTSevere Thunderstorm WarningPBZForest25 min
Jun 12, 5:45 PM EDTSevere Thunderstorm WarningPBZArmstrong, Butler, Clarion, Forest, Venango30 min
Jun 12, 5:58 PM EDTSevere Thunderstorm WarningPBZAllegheny, Armstrong, Beaver, Butler, Clarion, Indiana and 3 more47 min
Jun 12, 6:15 PM EDTSevere Thunderstorm WarningPBZArmstrong, Clarion, Forest, Jefferson45 min
Jun 12, 6:45 PM EDTSevere Thunderstorm WarningPBZArmstrong, Clarion, Indiana, Jefferson30 min
Jun 12, 7:00 PM EDTSpecial Weather StatementPBZFayette30 min
Jun 12, 7:06 PM EDTSpecial Weather StatementPBZWestmoreland24 min
Jun 12, 7:23 PM EDTSevere Thunderstorm WarningPBZFayette, Westmoreland52 min
Jun 12, 7:42 PM EDTSevere Thunderstorm WarningPBZFayette33 min
Jun 12, 4:14 PM EDTSpecial Weather StatementPBZCoshocton, Muskingum, Tuscarawas46 min
Jun 12, 4:32 PM EDTSevere Thunderstorm WarningPBZCarroll, Columbiana, Tuscarawas28 min
Jun 12, 4:39 PM EDTSevere Thunderstorm WarningPBZCoshocton, Guernsey, Muskingum, Tuscarawas51 min
Jun 12, 5:44 PM EDTSevere Thunderstorm WarningPBZBelmont, Harrison, Jefferson31 min
Jun 12, 6:28 PM EDTSpecial Weather StatementPBZOhio32 min
Jun 12, 7:17 PM EDTSevere Thunderstorm WarningPBZMarion, Wetzel28 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2015Severe Thunderstorm Warnings in Pennsylvania, 2015Severe Thunderstorm Warnings in West Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.